Texas, 2009Hail and Damaging Winds in Texas, May 26, 2009
May 26, 2009 · NWS SHV · 5 events in 4 counties and zones
Scattered thunderstorms formed as a result of a short wave moving over a |moist and very unstable atmosphere. Isolated thunderstorms became |briefly severe.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms formed as a result of a short wave moving over a |moist and very unstable atmosphere. Isolated thunderstorms became |briefly severe. Late in the evening, additional thunderstorms developed across|north central Texas and southern Oklahoma and moved east towards the interstate|30 corridor. These storms quickly became severe, producing large hail during|the late night hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 26, 8:24 AM CST, 3 hours 11 minutes earlier.
Area forecast discussion, May 26, 8:24 AM CST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
924 AM CDT TUE MAY 26 2009
.DISCUSSION...
MESOSCALE CONVECTIVE COMPLEX ENTERING CWA THIS MORNING. WILL
UPDATE ZONES TO ACCOUNT FOR THIS...GOING WITH LIKELY POPS NORTHWEST.
LOOK FOR THE CONVECTION TO DECREASE TOWARD LATE MORNING. HOWEVER...
MORNING SHV SOUNDING VERY UNSTABLE...SO ADDITIONAL DEVELOPMENT
EXPECTED THIS AFTERNOON...MAINLY SOUTH AND EAST OF CURRENT
CONVECTION. WILL ADJUST SKY AND TEMPS DUE TO THE EXTRA CLOUD COVER
GENERATED BY THE CONVECTION.
&&
.AVIATION...
AN UPPER LEVEL DISTURBANCE WILL MOVE EAST ACROSS THE FOUR STATE
REGION TODAY BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS TO AREA
TERMINALS. EXPECTING LATE MORNING SHOWER ACTIVITY NEAR TYR/GGG WITH
AFTERNOON CHANCES DEVELOPING FOR SHV/MLU/ELD. OTHERWISE...LIGHT
SOUTHWEST WINDS ALONG WITH VFR CONDITIONS WILL PREVAIL THROUGH THE
PERIOD./05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 88 68 85 64 87 / 50 40 50 20 10
MLU 87 69 86 64 87 / 40 40 50 20 10
DEQ 84 64 78 58 82 / 60 40 50 10 10
TXK 84 66 80 60 82 / 50 40 50 10 10
ELD 87 67 85 60 85 / 50 40 50 20 10
TYR 85 68 84 62 86 / 40 40 50 10 10
GGG 87 67 84 61 86 / 40 40 50 10 10
LFK 88 68 86 66 87 / 50 30 40 20 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
14/05
Hazardous weather outlook, May 26, 11:15 AM CST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1215 PM CDT TUE MAY 26 2009
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-271715-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1215 PM CDT TUE MAY 26 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON ACROSS THE
FOUR STATE REGION...AS DAYTIME HEATING COMBINES WITH UPPER LEVEL
DISTURBANCES AND A VERY UNSTABLE ATMOSPHERE. A FEW STORMS MAY
PRODUCE HAIL UP TO ONE INCH IN DIAMETER AND GUSTY WINDS. NO
ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME.
THUNDERSTORMS WILL BECOME MORE WIDESPREAD OVERNIGHT ALONG A
SURFACE COLD FRONT AND SPREAD SOUTHEAST. MOST OF THE STORMS
OVERNIGHT WILL LIKELY OCCUR ALONG AND NORTH OF THE INTERSTATE 30
CORRIDOR. A FEW STORMS MAY REACH SEVERE LIMITS IN THE VICINITY OF
THE SURFACE FRONT...HOWEVER WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED THROUGH TONIGHT.
Event by event
2 thunderstorm wind, 2 hail, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, Gregg
- When
- May 26, 11:35 AM CST
- Where
- Gregg County, 0.9 mi NE of Judson
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 32.590, -94.740
A large tree was downed on a home on Oak Isle Drive. There were no report of injuries.
Lightning, Upshur
- When
- May 26, 11:45 AM CST
- Where
- Upshur County, Kelsey
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 32.730, -95.030
An oil tank was struck by lightning on FM 1795 just north of the Kelsey Community. The tank was destroyed.
Thunderstorm Wind, Harrison
- When
- May 26, 12:05 PM CST
- Where
- Harrison County, 1.35 mi WNW of Walkers Mill
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.590, -94.570
Trees were downed in the western portion of the county.
Hail, Red River
- When
- May 26, 10:33 PM CST
- Where
- Red River County, 0.58 mi E of Bogata
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.470, -95.210
Hail, Red River
- When
- May 26, 11:20 PM CST
- Where
- Red River County, Avery
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 33.550, -94.780
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in North Carolina, May 26, 2009$2.6 million · 5 events
- Hail and Damaging Winds in Texas, May 26 to 27, 2009$133,000 · 2 in hail · 55 events
- Flash Flood and Hail in Ohio, May 26, 2009$438,000 · 1 in hail · 4 events
- Flash Flood and Damaging Winds in Arkansas, May 26, 2009$30,000 · 50 kt wind · 3 events
- Lightning Strike in Alaska, May 26, 20092 injured · 1 event
- Damaging Winds in Louisiana, May 26, 2009$13,000 · 52 kt wind · 5 events
- Hail in Texas, May 26, 20091.25 in hail · 9 events
- Drought in Texas, May 26 to 31, 20098 events
- Hail and Damaging Winds in Florida, May 26, 2009$2,000 · 1 in hail · 6 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, May 26, 200952 kt wind · 6 events
- Flash Flooding and Flood in North Carolina, May 26, 2009$10,000 · 5 events
- Flash Flooding in Virginia, May 26, 20095 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 171863, 175109, 171864, 171866, 171867.